Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 131, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 4, 2008, 10:50 PM CDT for Cooper County, Saline County, Missouri. It took effect at Jun 5, 2008, 10:25 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 4, 2008, 10:50 PM CDT (03:50 UTC)
- In effect from
- Jun 5, 2008, 10:25 PM CDT
- Expired
- Jun 5, 2008, 5:52 PM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Cooper County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 111 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Blue Lick (BLVM7). The gauge peaked at 24.14 ft at Jun 6, 2008, 5:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 29 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06908000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 4, 6:26 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 4, 6:26 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 626 PM CDT WED JUN 4 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /420 PM CDT WED JUN 4 2008/ SHORT RANGE (THIS EVENING THROUGH FRIDAY)... FOCUS FOR THE NEXT COUPLE OF DAYS IS ON THE CONTINUING POTENTIAL FOR CONVECTION ACROSS THE LOWER MISSOURI RIVER VALLEY. FOR TODAY AND TONIGHT THE CHALLENGE HAS BEEN IN PINNING DOWN THE CAP AND HOW THAT WILL AFFECT OUR CONVECTION ALONG THE WARM FRONT. THE FRONT...OR EFFECTIVE FRONT...STARTED THE DAY STRETCHED FROM EAST CENTRAL KANSAS THROUGH CENTRAL MISSOURI. INCREASING SOUTHERLY WINDS ACROSS THE PLAINS (INDUCED BY A DIGGING TROUGH IN THE GREAT BASIN) HAS MOVED THE FRONT NORTH...WITH IT NOW STRETCHING FROM FROM THE SURFACE LOW IN SOUTH CENTRAL KANSAS NORTHEAST THROUGH NORTHWEST MISSOURI AND ALONG THE IOWA BORDER. WARM AIR CAP HAS SPREAD ACROSS MUCH OF THE REGION BEHIND THE RETREATING FRONT. 18Z TOPEKA SOUNDING SUPPORTS THIS BY INDICATING THAT A CAP OF 14C HAS ADVECTED IN ALOFT THUS FAR. THIS AGREES WELL WITH THE 12Z/04 GFS MODEL RUN...WHICH INDICATES THAT THE CAP WILL HOLD STRONG ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THROUGH THE EVENING HOURS AND EXPAND NORTH AFTER MIDNIGHT. BY COMPARISON THE NAM AND RUC MODELS BOTH HAVE BEEN ADVERTISING A WEAKER CAP...BUT THIS LOOKS DUE TO CONVECTION THAT THE MODELS WANTED TO INITIATE ALONG THE FRONTAL BOUNDARY IN NORTHWEST MISSOURI. FOR LATE THIS AFTERNOON AND TONIGHT...CONVECTIVE INITIATION HAS BEGUN NORTHEAST OF GRAND ISLAND...WHERE A 700MB WAVE (EVIDENT ON WATER VAPOR IMAGERY MOVING INTO WEST KANSAS AND WEST NEBRASKA) IS SPARKING ACTIVITY. THESE STORMS HAVE BEGUN TO MOVE TO NORTHEAST. THE ACTIVITY IS EXPECTED TO DEVELOP EAST THROUGH THE REST OF THE AFTERNOON AND EVENING HOURS ALONG THE KANSAS NEBRASKA BORDER... POTENTIALLY REACHING INTO FAR NORTHWEST MISSOURI AFTER 7PM. HAVE KEPT OVERNIGHT CONVECTION LIMITED TO AREAS ALONG AND NORTH OF HIGHWAY 36 FROM ST JOSEPH TO MACON NEAR THE FRONT. THERE WILL BE A POTENTIAL FOR ANY THUNDERSTORM THAT DOES GO UP THIS EVENING TO PRODUCE SEVERE WEATHER GIVEN THE ABUNDANT MOISTURE AND AVAILABLE SHEAR. HOWEVER...THE BEST FOCUS FOR SEVERE IS IN THE FAR NORTHWEST CORNER OF MISSOURI...IN AREAS ADJACENT TO THE NEBRASKA BORDER WHERE THE BETTER SHEAR AND BACKED SURFACE WINDS OFFER AN ENHANCED ENVIRONMENT FOR SEVERE WEATHER. OTHERWISE...LOCALIZED FLOODING ISSUES COULD ALSO OCCUR WITH ANY STORMS THAT DEVELOP TONIGHT...BUT CURRENT THOUGHTS ARE THAT ANY STORMS THAT DEVELOP WILL MOVE NORTH QUICKLY ACROSS THE IOWA BORDER LIMITING THE TIME THEY SPEND IN OUR FORECAST AREA. AS A RESULT I HAVE OPTED NOT TO ISSUE ANY FLOOD WATCH FOR THE FORECAST AREA TONIGHT. FOR THURSDAY...THE TROUGH DIGGING INTO THE GREAT BASIN WILL BEGIN TO MOVE OUT INTO THE PLAINS. AS THIS OCCURS ANOTHER ROUND OF STORMS IS EXPECTED TO IGNITE ACROSS THE DRYLINE THAT WILL HAVE DEVELOPED ACROSS CENTRAL KANSAS INTO CENTRAL NEBRASKA THURSDAY AFTERNOON. SHEAR AND INSTABILITY LENDS WEIGHT TO THE IDEA THAT STORMS WILL START AS SUPER CELLS ALONG THE DRYLINE...BUT THAT THE SYSTEM WILL EVOLVE INTO A QUASI-LINEAR LINE OF STORMS AS IT MOVES EAST INTO FAR EASTERN KANSAS AND WESTERN MISSOURI. PROGRESSION OF THE FRONT AND ASSOCIATED STORMS CURRENTLY PEG THE ACTIVITY MOVING INTO THE EAST KANSAS LATE IN THE EVENING HOURS. SEVERE THUNDERSTORM ACTIVITY WILL BE A POSSIBLE WITH THE STORMS AS THEY MOVE THROUGH OVERNIGHT THURSDAY. FRIDAY MORNING WILL SEE OUR FORECAST REGION JUST BEHIND THE FRONTAL BOUNDARY...WITH MOST OF THE CONVECTIVE ACTIVITY THAT MIGHT BE LEFT SHIFTING EAST QUICKLY. CUTTER LONG RANGE (SATURDAY THROUGH WEDNESDAY)... STAYED STATUS QUO FOR MOST OF THE EXTENDED FORECAST...ESPECIALLY FOR TEMPERATURES. TO SAY IT WILL BE UNSEASONABLY WARM FROM SATURDAY THROUGH WEDNESDAY WOULD BE AN UNDERSTATEMENT. EXPECTING VERY HOT AND HUMID CONDITIONS TO ONCE AGAIN TAKE OVER AFTER A BRIEF COOLING PERIOD EARLY FRIDAY...DUE TO REMAINS OF THE POSSIBLE THUNDERSTORMS FROM THURSDAY NIGHT. ECMWF AND GFS DIFFER SLIGHTLY ON THE PROGRESSION OF THE SURFACE LOW...WITH THE ECMWF RAPIDLY MOVING THE LOW NORTHEASTWARD. IF YOU BELIEVE THE GFS...THERE WILL BE BETTER CHANCE OF PRECIPITATION IN OUR NORTHERN COUNTIES SATURDAY NIGHT INTO SUNDAY ALONG THE SURFACE BOUNDARY. 850MB THETA-E CONVERGENCE AT 00Z SUNDAY IS FORECAST TO BE IN EAST CENTRAL KANSAS...JUST TO THE WEST OF OUR CWA. BASED ON THIS AND THE FORECAST LOCATION OF THE SURFACE BOUNDARY...FEEL THAT ANY CONVECTION THAT FORMS WILL BE IN OUR NORTHERN COUNTIES. SO DECIDED TO KEEP IN THE SLIGHT CHANCE TO LOW CHANCE POPS FOR SATURDAY NIGHT THROUGH SUNDAY MORNING UP NORTH. AS FOR THE SEVERE POTENTIAL...A LITTLE TOO EARLY TO TELL. ALL DEPENDS ON HOW FAR NORTH THE BOUNDARY GETS. DEFINITELY WILL BE ENOUGH ENERGY AVAILABLE TO PROMOTE THUNDERSTORM DEVELOPMENT. MONDAY AND TUESDAY AN UPPER LEVEL RIDGE WILL CONTINUE TO BUILD IN THE EASTERN CONUS...KEEPING THE TREND OF WARMER TEMPERATURES ALIVE AND WELL. AT THIS TIME WILL NOT COMPLETELY RULE OUT ISOLATED SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY AFTERNOON...AS IS THE USUALLY CASE FOR THIS TIME OF YEAR OVER OUR AREA. MJS && .AVIATION... FOR THE 00Z TAFS...WITH STRENGTHENING CAP AND SURFACE BOUNDARY NORTH OF AREA...WILL GO WITH DRY TAFS THROUGH TONIGHT. MAIN PROBLEM WILL BE WITH THE STRENGTHENING LLJ WHICH WILL CAUSE PROBLEMS WITH WIND SHEAR OVERNIGHT. DURING THE DAY ON THURSDAY...EXPECTED TO REMAIN CAPPED THROUGH THE 00Z TIME PERIOD. WINDS SHOULD MIX DOWN RATHER QUICKLY IN THE MORNING...WITH GUSTY SOUTH WINDS EXPECTED THROUGH THE DAY. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 4, 8:50 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 850 PM CDT WED JUN 4 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 850 PM CDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A WARM FRONT HAS LIFTED NORTH DURING THE DAY AND NOW WAS JUST NORTH OF THE IOWA BORDER EARLY THIS EVENING. IN ITS WAKE...A STRONG MID LEVEL CAP WAS SURGING NORTHEAST INTO KANSAS AND MISSOURI...INHIBITING THUNDERSTORM DEVELOPMENT IN MISSOURI. SCATTERED SEVERE THUNDERSTORMS CONTINUED THIS EVENING IN EASTERN NEBRASKA AND SOUTHERN IOWA WITH THE STORMS GENERALLY MOVING EAST. AN ISOLATED SEVERE THUNDERSTORM MAY BE ABLE TO PENETRATE THE CAP SLIGHTLY AND MOVE INTO EXTREME NORTHWEST MISSOURI TONIGHT...MAINLY ALONG THE IOWA BORDER IN ATCHISON AND NODAWAY COUNTIES IN MISSOURI. THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE NORTH AND WEST OF THE FORECAST AREA LATE THURSDAY AFTERNOON AND EVENING...WITH THE ACTIVITY MOVING INTO THE AREA OVERNIGHT INTO FRIDAY MORNING. LARGE HAIL AND DAMAGING WINDS...ALONG WITH EXCESSIVE RAINFALL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN AREAS NORTH OF A LINE FROM ATCHISON KANSAS TO MACON LATE THIS AFTERNOON AND DURING THE EVENING HOURS. DB
In the hours before
Local storm report, Jun 4, 6:37 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD 1 NW MERRIAM 39.03N 94.71W
06/03/2008 JOHNSON KS PUBLIC
DRIVEWAY AND YARD FLOODED DUE TO THE HEAVY RAINS.
&&
GAMISLocal storm report, Jun 4, 6:41 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 WSW MERRIAM 39.01N 94.71W
06/03/2008 E1.75 INCH JOHNSON KS PUBLIC
&&
GAMISLocal storm report, Jun 4, 6:42 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 1 SW MERRIAM 39.01N 94.71W
06/03/2008 E0.88 INCH JOHNSON KS PUBLIC
&&
GAMISLocal storm report, Jun 4, 6:55 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
655 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 SW MERRIAM 39.01N 94.71W
06/03/2008 E1.00 INCH JOHNSON KS PUBLIC
&&
GAMISLocal storm report, Jun 4, 6:56 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 WNW MERRIAM 39.02N 94.71W
06/03/2008 E1.25 INCH JOHNSON KS PUBLIC
&&
GAMISLocal storm report, Jun 4, 6:59 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 PM CDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM FLOOD 2 NW MERRIAM 39.04N 94.72W
06/03/2008 JOHNSON KS PUBLIC
FLOODING WAS REPORTED NEAR MERRIAM DUE TO HEAVY RAINS.
&&
GAMISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:53 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 19 days |
| Jun 4, 10:46 PM CDT | River Flood Warning | EAX | Cooper, Howard | 19 days |
| Jun 5, 12:16 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 44 min |
| Jun 5, 1:28 AM CDT | Areal Flood Advisory | EAX | Atchison | 6 hr |
| Jun 5, 3:14 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 66 hr |
| Jun 5, 3:19 AM CDT | Wind Advisory | EAX | Andrew, Atchison, Bates, Buchanan, Cass, Clay and 8 more | 17 hr |
| Jun 5, 3:26 AM CDT | River Flood Warning | EAX | Atchison, Holt | 4 days |
| Jun 5, 6:46 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 52 hr |
| Jun 5, 11:23 AM CDT | River Flood Warning | EAX | Platte | 14 days |
| Jun 5, 11:23 AM CDT | River Flood Warning | EAX | Buchanan | 11 days |
| Jun 5, 2:28 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Jun 5, 3:42 PM CDT | River Flood Warning | EAX | Platte | 13 days |
| Jun 5, 3:42 PM CDT | River Flood Warning | EAX | Platte | 14 days |
| Jun 5, 3:51 PM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 24 more | 12 hr |
| Jun 5, 6:22 PM CDT | Tornado Warning | EAX | Atchison | 38 min |
| Jun 5, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 42 min |
| Jun 5, 6:57 PM CDT | Tornado Warning | EAX | Atchison | 33 min |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.